For background, I was prescribed Minocyclin (75 mg/twice a day) after an unsuccessful round of Accutane and Septra. The medication did wonders for my skin! However, after three years, I developed gram-negative folliculitis and needed to get off the medication. My skin was clear for 5 months after stopping the medication, but I have had a resurgence of acne in the past three months. Would it be safe for me to go on Doryx, which is also in the tetracycline family, for 2-3 months having been off off of Minocycline for 9 months to hopefully clear my system? (My new dermatologist recommended that I do this at 150 mg/day.) Also, is it possible that the Minocyclin could have stayed in my system for 5 months, which caused my skin to stay clear initially? I am currently also taking Yasmin (birth control). Thanks!
12 Jun 2012
Firstly no, the minocycline would not have remained in your system for 5 months. It has a half life of around 15 hours meaning that every 15 hours half the amount of the drug that was in your body is eliminated or removed. It usually takes around 5.5 half lives for a drug to be eliminated from the body - which for minocycline equates to around 4 days.
I would follow the advice of your dermatologist. They are experts in their field.
- Accutane Drug Information
- Doryx Drug Information
- Septra Drug Information
- Doxycycline Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 12 Mar 2010
I am taking a med. called Keflex
1 answer • 21 Dec 2010
... something for a bacterial infection. The rash continued and I've notice small puslike areas at the follicles. I also started getting boils a ...
1 answer • 8 Mar 2012
Hi, Problems started with long term ( athletes foot ), & tinea. Went to ER after several treatments Tina cured. In middle of many ER visits for ...
2 answers • 18 Aug 2013
I am 20 years old and have been battling with acne since puberty. Luckily in HS I was prescribed Bactrum which kept my skin clear for most of my ...
1 answer • 22 Jan 2014